1. Expert Q&A: Protecting a person with dementia from financial abuse - Weds 26 June, 3:30-4:30 pm

    Financial abuse can have serious consequences for a person with dementia. Find out how to protect a person with dementia from financial abuse.

    Sam, our Knowledge Officer (Legal and Welfare Rights) is our expert on this topic. She will be here to answer your questions on Wednesday 26 June between 3:30 - 4:30 pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

anyone any experience of the use of Clozaril ?

Discussion in 'ARCHIVE FORUM: Support discussions' started by sue4, Jun 10, 2008.

  1. sue4

    sue4 Registered User

    Apr 15, 2008
    6
    My mum has Lewy body and for some time now her hallucinations have been getting worse.She gets very agitated when they occur,regularly throughout the day.This is made worse by the fact that she thinks my Dad is two different people.We have seen the neurologist today and he has suggested she goes into hospital for a few days to start her on Clorazil.He has said to mention it to her psychiatrist and see what he thinks and they will be in touch.I am concerned because i thought neuroleptic drugs didn't react well with Lewy body.Does anyone have any experience of this?She is very distressed at times but should we be taking this risk?
     
  2. hendy

    hendy Registered User

    Feb 20, 2008
    506
    West Yorkshire
    Dear Sue
    My dad has had vascular dementia for five years. He has a mixed diagnosis as he also has an enduring psychotic condition. During his treatment over the years it was found he could not tolerate anti-psychotic medication in even very small doses. He was eventually put on Chlozaril( sp?) as a last resort, he was on a tiny dose and it seemed to control his symptoms (hallucinations and paranoid thoughts)which were extremely severe. He was on this for two and a half years. It was extremely sedating, but there was no other option, his symptoms were that bad. It is dispensed under special conditons, as I remember, and Dad had to have regular blood tests to keep an eye on his blood count. We were especially councelled at that time he went on it. Hope this helps, but do remember that everybody reacts differently to these drugs. Always be guided by the consultants advice. Dont worry about asking questions, ask as many as you can think of until you are reassured.
    take care
    hendy
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.